Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 5, NWS Morristown, TN

January 29, 200833 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Jan 29, 2008, 3:27 PM EST for 33 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Jan 29, 2008, 4:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:27 PM EST (20:27 UTC)
In effect from
Jan 29, 2008, 4:00 PM EST
Expired
Jan 30, 2008, 7:00 AM EST
In force
15 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 292027
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EST TUE JAN 29 2008

...WINDY CONDITIONS EXPECTED TO ACCOMPANY COLD FRONT MOVING THROUGH
THE AREA TONIGHT...

.A STRONG COLD FRONT WILL MOVE EAST ACROSS THE SOUTHERN
APPALACHIANS TONIGHT PRODUCING WINDY CONDITIONS. STRONG AND GUSTY
SOUTH TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH AHEAD OF THE FRONT
WILL BECOME WEST TO NORTHWEST AFTER THE FRONTAL PASSAGE. WIND GUSTS
TO 50 MPH CAN BE EXPECTED...MAINLY ACROSS THE HIGHER ELEVATIONS AT
OR ABOVE 3000 FEET. HOWEVER...STRONG GUSTS ARE POSSIBLE IN VALLEY
LOCATIONS AS WELL.

WIND SPEEDS ARE EXPECTED TO FALL TO BETWEEN 10 AND 25 MPH BY
TOMORROW MORNING.


NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-300430-
/O.NEW.KMRX.WI.Y.0005.080129T2100Z-080130T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
327 PM EST TUE JAN 29 2008 /227 PM CST TUE JAN 29 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/
WEDNESDAY. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...
BECOMING WEST TO NORTHWEST TOWARD MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
3 follow-up statements
000 
WWUS74 KMRX 300011
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 PM EST TUE JAN 29 2008

...WINDY CONDITIONS EXPECTED TO ACCOMPANY COLD FRONT MOVING
THROUGH THE AREA TONIGHT...

.A STRONG COLD FRONT WILL MOVE EAST ACROSS THE SOUTHERN
APPALACHIANS TONIGHT PRODUCING WINDY CONDITIONS. STRONG AND GUSTY
SOUTH TO SOUTHWEST WINDS BETWEEN 25 AND 45 MPH AHEAD OF THE FRONT
WILL BECOME WEST TO NORTHWEST AFTER THE FRONTAL PASSAGE. WIND GUSTS
TO 50 MPH CAN BE EXPECTED...WITH GUSTS POSSIBLY EXCEEDING 60 MPH AT
TIMES IN THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3500 FEET...
ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. HOWEVER... THESE
STRONG SUSTAINED WINDS AND GUSTY CONDITIONS WILL CERTAINLY AFFECT
VALLEY LOCATIONS AS WELL....ESPECIALLY AS SHOWERS AND THUNDERSTORMS
PASS THROUGH YOUR LOCATIONS.

WIND GUSTS THIS STRONG CAN EASILY DOWN LIMBS AND SMALL TREES ACROSS
THE REGION...WHICH CAN IN TURN DOWN POWER LINES. MOTORISTS DRIVING
OVERNIGHT SHOULD BE ALERT FOR POSSIBLE DOWNED LIMBS AND TREES
ACROSS ROADWAYS.

WIND SPEEDS ARE EXPECTED TO FALL TO BETWEEN 10 AND 25 MPH BY
WEDNESDAY MORNING.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-301000-
/O.UPG.KMRX.WI.Y.0005.000000T0000Z-080130T1200Z/
/O.NEW.KMRX.HW.W.0002.080130T0011Z-080130T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
711 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT...HAVING BEEN REPLACED WITH THE
HIGH WIND WARNING. 

SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...
BECOMING WEST TO NORTHWEST TOWARD MORNING AND DIMINISHING. THESE
VERY STRONG WINDS COULD BRIEFLY GUSTS TO OVER 60 MPH AT TIMES...
ESPECIALLY IN LOCATIONS ABOVE 3500 FEET IN ELEVATION...AS SHOWERS
AND ISOLATED THUNDERSTORMS PASS THROUGH THE REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-301000-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-080130T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
711 PM EST TUE JAN 29 2008 /611 PM CST TUE JAN 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
WEDNESDAY. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...
BECOMING WEST TO NORTHWEST TOWARD MORNING AND DIMINISHING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 300828
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 AM EST WED JAN 30 2008

...WINDY CONDITIONS WILL CONTINUE AS A COLD FRONT MOVES THROUGH THE
AREA...

.A STRONG COLD FRONT MOVING EAST ACROSS THE SOUTHERN APPALACHIANS
IS PRODUCING WINDY CONDITIONS. STRONG AND GUSTY WEST TO NORTHWEST
WINDS AVERAGING 20 AND 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED. GUSTS OCCASIONALLY EXCEEDING 60 MPH ARE POSSIBLE AT TIMES
IN THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3500 FEET.

WIND GUSTS THIS STRONG CAN EASILY DOWN LIMBS AND SMALL TREES
ACROSS THE REGION...WHICH CAN IN TURN DOWN POWER LINES. MOTORISTS
DRIVING OVERNIGHT SHOULD BE ALERT FOR POSSIBLE DOWNED LIMBS AND
TREES ACROSS ROADWAYS.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-301200-
/O.CON.KMRX.HW.W.0002.000000T0000Z-080130T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
328 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

WEST TO NORTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED..THROUGH SUNRISE. THESE VERY STRONG WINDS COULD BRIEFLY
GUSTS TO OVER 60 MPH AT TIMES...ESPECIALLY IN LOCATIONS ABOVE 3500
FEET IN ELEVATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-301200-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-080130T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
328 AM EST WED JAN 30 2008 /228 AM CST WED JAN 30 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING. 

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED THROUGH EARLY MORNING. WINDS AREA EXPECTED TO DIMINISH TO 
15 TO 25 MPH BY SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 301201
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
701 AM EST WED JAN 30 2008


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-301315-
/O.EXP.KMRX.HW.W.0002.000000T0000Z-080130T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
701 AM EST WED JAN 30 2008

...HIGH WIND WARNING WILL EXPIRE AT 7 AM EST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 AM EST THIS MORNING. 

THE COLD FRONT HAS EXITED THE SOUTHERN APPALACHIAN REGION AND WINDS
ACROSS THE AREA HAVE DIMINISHED. THEREFORE...THE HIGH WIND WARNING
HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS WILL REMAIN GUSTY
THROUGHOUT THE MORNING WITH SUSTAINED WINDS OF 15 TO 25 MPH AND
GUSTS OF 35 MPH.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-301315-
/O.EXP.KMRX.WI.Y.0005.000000T0000Z-080130T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
701 AM EST WED JAN 30 2008 /601 AM CST WED JAN 30 2008/

...WIND ADVISORY WILL EXPIRE AT 7 AM EST /6 AM CST/ THIS
MORNING...

THE WIND ADVISORY WILL EXPIRE AT 7 AM EST /6 AM CST/ THIS
MORNING. 

THE COLD FRONT HAS EXITED THE SOUTHERN APPALACHIAN REGION AND WINDS
ACROSS THE AREA HAVE DIMINISHED. THEREFORE...THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS WILL REMAIN GUSTY
THROUGHOUT THE MORNING WITH SUSTAINED WINDS OF 10 TO 20 MPH AND
GUSTS OF 30 MPH POSSIBLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:50 PM EST, 37 minutes earlier.

Area forecast discussion, Jan 29, 2:50 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EST TUE JAN 29 2008

.SHORT TERM (TONIGHT AND WEDNESDAY)...STRONG COLD FRONT CONTINUES TO
APPROACH THE SOUTHERN APPALACHIAN REGION FROM THE WEST. VERY STRONG
TEMP GRADIENT ASSOCIATED WITH THIS FRONT WITH TEMPS IN 60S PRECEDING
FRONT AND IN THE TEENS BEHIND. ALSO STRONG WINDS NOTED NEAR FRONT.
AS SUCH...WILL ISSUE WIND ADVISORY FOR ENTIRE FORECAST AREA FOR LATE
THIS AFTERNOON THROUGH TONIGHT. LOW-LEVEL JET WITH NEAR 50 KNOT
WINDS AT 850 MB WILL BE AVAILABLE TO BE TRANSPORTED TO THE SURFACE
WITH ANY CONVECTION THAT DEVELOPS. THUS ISOLATED DAMAGING WINDS
CANNOT BE RULED OUT. VERY LITTLE INSTABILITY AVAILABLE WITH THIS
SYSTEM FOR OUR AREA...BUT DYNAMICS/LIFT MAY BE STRONG ENOUGH TO
OVERCOME LACK OF INSTABILITY FOR A FEW THUNDERSTORMS TO DEVELOP...
AND WILL CONTINUE TO MENTION IN ZONES. BASED ON GFS TIME-HEIGHTS...
MOISTURE WILL CUT OFF ABRUPTLY BEHIND FRONT AND MOST OF THE MOISTURE
SHOULD BE GONE AS THE COLD AIR ARRIVES AND SNOW CHANCES APPEAR
LIMITED. OVERALL...DID NOT MAKE ANY MAJOR CHANGES TO PREVIOUS
FORECAST/GRIDS.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...HIGH PRESSURE SHOULD
BE CENTERED OVER THE REGION ON WEDNESDAY NIGHT...WITH A LOW PRESSURE
SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS. THIS LOW PRESSURE SYSTEM
WILL QUICKLY MOVE INTO THE TN RIVER VALLEY BY THURSDAY EVENING...
WITH STRONG SOUTHEASTERLY WINDS PROGGED TO DEVELOP OVER THE
MOUNTAINS ALONG WITH A STABLE BOUNDARY LAYER. THIS SCENARIO COULD
RESULT IN THE DEVELOPMENT OF MOUNTAIN WAVES PRODUCING DAMAGING WINDS
IN THE FOOTHILLS. IN ADDITION...THESE DOWNSLOPING SOUTHEASTERLY WINDS
WILL ALSO LIKELY SIGNIFICANTLY DECREASE THE RAINFALL AMOUNTS ACROSS
THE CENTRAL AND NORTHERN VALLEY AREAS...AND ALSO CONTRIBUTE TO SOME
ADIABATIC WARMING IN THESE SAME AREAS. WILL HAVE TO CLOSELY MONITOR
THESE POSSIBILITIES AS THIS SYSTEM EVOLVES LATER THIS WEEK.

OVERALL...GFS AND ECMWF MODELS APPEAR TO BE IN GOOD AGREEMENT
THROUGHOUT THE EXTENDED PERIOD...AND INDICATE A PROGRESSIVE PATTERN
WITH ANOTHER STRONG SYSTEM TO AFFECT THE FORECAST AREA BY EARLY NEXT
WEEK. THIS NEXT LOW PRESSURE SYSTEM IS PROGGED TO BRING A COLD FRONT
WITH STRONG UPPER-LEVEL DYNAMICS INTO THE FORECAST AREA BY MONDAY
NIGHT INTO TUESDAY. WITH TEMPS REMAINING ABOVE NORMAL THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK...THINK THAT THE LOCAL AIR MASS
WILL HAVE SEVERAL DAYS TO MOISTEN ENOUGH TO PRODUCE AN UNSTABLE AIR
MASS AHEAD OF MONDAY NIGHTS FRONT. THUS...WILL MENTION TSTORMS AND
THINK THAT THIS SYSTEM WILL NEED TO BE MONITORED FOR POSSIBLE SEVERE
WEATHER ACROSS THE TN RIVER VALLEY.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    31  47  28  52  38 / 100   0   0  50  90
KNOXVILLE AIRPORT, TN      33  44  24  51  36 / 100   0   0  40  80
OAK RIDGE, TN              33  44  24  52  36 / 100   0   0  40  80
TRI CITIES AIRPORT, TN     31  39  20  49  35 / 100  10   0  20  80
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
     MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
     MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
     MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
     SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
     GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
     SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
     UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&

LCM/DMG
Hazardous weather outlook, Jan 29, 4:29 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 AM EST TUE JAN 29 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-301000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
429 AM EST TUE JAN 29 2008 /329 AM CST TUE JAN 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH FROM THE WEST TODAY...AND WILL PUSH
THROUGH THE AREA EARLY TONIGHT. WINDS WILL INCREASE THIS AFTERNOON
AND WILL BE STRONG AND GUSTY TONIGHT...WITH WIND GUSTS TO 40 MPH
POSSIBLE OVER THE VALLEY...AND GUSTS UP TO 50 MPH POSSIBLE OVER THE
HIGHER TERRAIN. IN ADDITION TO THE GUSTY WINDS...THUNDERSTORMS
WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT...AND SOME
OF THESE THUNDERSTORMS MAY BECOME SEVERE. DAMAGING WINDS WILL BE
THE PRIMARY THREAT...ALTHOUGH LARGE HAIL OR AN ISOLATED TORNADO
ALSO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS
EVENING.

In the hours before

Special weather statement, Jan 29, 11:20 AM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1120 AM EST TUE JAN 29 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-292100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1120 AM EST TUE JAN 29 2008 /204 AM CST TUE JAN 29 2008/

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO EARLY
TONIGHT...
...STRONG GUSTY WINDS POSSIBLE TONIGHT...

A STRONG COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST THIS
AFTERNOON...AND WILL PUSH THROUGH THE AREA EARLY TONIGHT. WINDS WILL
INCREASE THIS AFTERNOON AND WILL BE STRONG AND GUSTY TONIGHT...WITH
WIND GUSTS TO 40 MPH POSSIBLE OVER THE VALLEY...AND GUSTS UP TO 50
MPH POSSIBLE OVER THE HIGHER TERRAIN.

IN ADDITION TO THE GUSTY WINDS...THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON INTO EARLY TONIGHT...AND SOME OF THESE THUNDERSTORMS
MAY BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY
THREAT...ALTHOUGH LARGE HAIL OR AN ISOLATED TORNADO ALSO CANNOT BE
RULED OUT.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.